Random attractors for the stochastic FitzHugh-Nagumo system on unbounded domains. (English) Zbl 1173.37065

The paper is concerned with the stochastic FitzHugh-Nagumo system defined on \(\mathbb{R}^n\) \[ \begin{cases} du+(\lambda u-\Delta u+\alpha v)dt=(f(x,u)+g)dt+\phi_1dw_1,\,\,\,x\in \mathbb{R}^n,\,\,\,t>0,\\ dv+(\delta v-\beta u)dt=hdt+\phi_2dw_2,\,\,\,x\in \mathbb{R}^n,\,\,\,t>0,\end{cases}.(S) \] where \(\lambda,\,\alpha,\,\delta\) and \(\beta\) are positive constants, \(g\in L^2(\mathbb{R}^n)\), \(h\in H^1(\mathbb{R}^n)\), \(\phi_1\in H^2(\mathbb{R}^n)\cap W^{2,p}(\mathbb{R}^n)\) for some \(p\geq 2\), \(\phi_2\in H^1(\mathbb{R}^n)\), \(f\) is a nonlinear function that satisfies some dissipative conditions, \(w_1\) and \(w_2\) are independent two-sided real-valued Wiener processes on a probability space. The author defines a continuous random dynamical system for system \((S)\) with the initial conditions \(u(x,0)=u_0(x),\,\,v(x,0)=v_0(x)\), for \(x\in \mathbb{R}^n\). Then he derives uniform estimates on the solutions of \((S)\) when \(t\to\infty\), that are necessary to prove the existence of bounded absorbing sets and the asymptotic compactness of the random dynamical system. Finally the author proves the existence of a pullback random attractor for the random dynamical system associated to \((S)\).


37L55 Infinite-dimensional random dynamical systems; stochastic equations
60H15 Stochastic partial differential equations (aspects of stochastic analysis)
35B40 Asymptotic behavior of solutions to PDEs
35B41 Attractors
Full Text: DOI arXiv


[1] Crauel, H.; Flandoli, F., Attractors for random dynamical systems, Probab. Theory Related Fields, 100, 365-393 (1994) · Zbl 0819.58023
[2] Flandoli, F.; Schmalfuß, B., Random attractors for the 3D stochastic Navier-Stokes equation with multiplicative noise, Stoch. Stoch. Rep., 59, 21-45 (1996) · Zbl 0870.60057
[3] Babin, A. V.; Vishik, M. I., Attractors of Evolution Equations (1992), North-Holland: North-Holland Amsterdam · Zbl 0778.58002
[4] Hale, J. K., Asymptotic Behavior of Dissipative Systems (1988), American Mathematical Society: American Mathematical Society Providence, RI · Zbl 0642.58013
[5] Robinson, J. C., Infinite-Dimensional Dynamical Systems (2001), Cambridge University Press: Cambridge University Press Cambridge UK · Zbl 1026.37500
[6] Sell, R.; You, Y., Dynamics of Evolutionary Equations (2002), Springer-Verlag: Springer-Verlag New York · Zbl 1254.37002
[7] Temam, R., Infinite-Dimensional Dynamical Systems in Mechanics and Physics (1997), Springer-Verlag: Springer-Verlag New York · Zbl 0871.35001
[8] Arnold, L., Random Dynamical Systems (1998), Springer-Verlag · Zbl 0906.34001
[9] Caraballo, T.; Langa, J. A.; Robinson, J. C., A stochastic pitchfork bifurcation in a reaction-diffusion equation, Proc. R. Soc. Lond. A, 457, 2041-2061 (2001) · Zbl 0996.60070
[10] Crauel, H.; Debussche, A.; Flandoli, F., Random attractors, J. Dynam. Differential Equations, 9, 307-341 (1997) · Zbl 0884.58064
[11] Bates, P. W.; Lu, K.; Wang, B., Random attractors for stochastic reaction-diffusion equations on unbounded domains, J. Differential Equations, 246, 845-869 (2009) · Zbl 1155.35112
[12] Wang, B., Random attractors for the stochastic Benjamin-Bona-Mahony equation on unbounded domains, J. Differential Equations (2008)
[13] B. Wang, Asymptotic behavior of stochastic wave equations with critical exponents on \(\mathbb{R}^3\). arXiv:0810.1988v1[math.AP]; B. Wang, Asymptotic behavior of stochastic wave equations with critical exponents on \(\mathbb{R}^3\). arXiv:0810.1988v1[math.AP]
[14] Brzezniak, Z.; Li, Y., Asymptotic compactness and absorbing sets for 2d stochastic Navier-Stokes equations on some unbounded domains, Trans. Amer. Math. Soc., 358, 5587-5629 (2006) · Zbl 1113.60062
[15] Ball, J. M., Continuity properties and global attractors of generalized semiflows and the Navier-Stokes equations, J. Nonlinear Sci., 7, 475-502 (1997) · Zbl 0903.58020
[16] Ball, J. M., Global attractors for damped semilinear wave equations, Discrete Contin. Dyn. Syst., 10, 31-52 (2004) · Zbl 1056.37084
[17] Ghidaglia, J. M., A note on the strong convergence towards attractors for damped forced KdV equations, J. Differential Equations, 110, 356-359 (1994) · Zbl 0805.35114
[18] Goubet, O.; Rosa, R., Asymptotic smoothing and the global attractor of a weakly damped KdV equation on the real line, J. Differential Equations, 185, 25-53 (2002) · Zbl 1034.35122
[19] Ju, N., The \(H^1\)-compact global attractor for the solutions to the Navier-Stokes equations in two-dimensional unbounded domains, Nonlinearity, 13, 1227-1238 (2000) · Zbl 0979.35116
[20] Moise, I.; Rosa, R., On the regularity of the global attractor of a weakly damped, forced Korteweg-de Vries equation, Adv. Differential Equations, 2, 257-296 (1997) · Zbl 1023.35525
[21] Moise, I.; Rosa, R.; Wang, X., Attractors for non-compact semigroups via energy equations, Nonlinearity, 11, 1369-1393 (1998) · Zbl 0914.35023
[22] Rosa, R., The global attractor for the 2D Navier-Stokes flow on some unbounded domains, Nonlinear Anal., 32, 71-85 (1998) · Zbl 0901.35070
[23] Wang, X., An energy equation for the weakly damped driven nonlinear Schrodinger equations and its applications, Phys. D, 88, 167-175 (1995) · Zbl 0900.35372
[24] Wang, B., Attractors for reaction-diffusion equations in unbounded domains, Phys. D, 128, 41-52 (1999) · Zbl 0953.35022
[25] Antoci, F.; Prizzi, M., Reaction-diffusion equations on unbounded thin domains, Topol. Methods Nonlinear Anal., 18, 283-302 (2001) · Zbl 1007.35010
[26] Antoci, F.; Prizzi, M., Attractors and global averaging of non-autonomous reaction-diffusion equations in \(R^n\), Topol. Methods Nonlinear Anal., 20, 229-259 (2002) · Zbl 1039.35021
[27] Arrieta, J. M.; Cholewa, J. W.; Dlotko, T.; Rodriguez-Bernal, A., Asymptotic behavior and attractors for reaction diffusion equations in unbounded domains, Nonlinear Anal., 56, 515-554 (2004) · Zbl 1058.35102
[28] Morillas, F.; Valero, J., Attractors for reaction-diffusion equations in \(R^n\) with continuous nonlinearity, Asymptot. Anal., 44, 111-130 (2005) · Zbl 1083.35022
[29] Prizzi, M., Averaging, conley index continuation and recurrent dynamics in almost-periodic equations, J. Differential Equations, 210, 429-451 (2005) · Zbl 1065.37017
[30] Rodrigue-Bernal, A.; Wang, B., Attractors for partly dissipative reaction diffusion systems in \(R^n\), J. Math. Anal. Appl., 252, 790-803 (2000) · Zbl 0977.35028
[31] Stanislavova, M.; Stefanov, A.; Wang, B., Asymptotic smoothing and attractors for the generalized Benjamin-Bona-Mahony equation on \(R^3\), J. Differential Equations, 219, 451-483 (2005) · Zbl 1160.35354
[32] Sun, C.; Zhong, C., Attractors for the semilinear reaction-diffusion equation with distribution derivatives in unbounded domains, Nonlinear Anal., 63, 49-65 (2005) · Zbl 1082.35036
[33] Bates, P. W.; Lisei, H.; Lu, K., Attractors for stochastic lattice dynamical systems, Stoch. Dyn., 6, 1-21 (2006) · Zbl 1105.60041
[34] Marion, M., Finite-dimensional attractors associated with partly dissipative reaction-diffusion systems, SIAM J. Math. Anal., 20, 816-844 (1989) · Zbl 0684.35055
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.